Alert archive / Minnesota / River Flood Warnings in 2008
River Flood Warning 11, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Jun 7, 2008, 11:09 AM CDT for Clay County, Minnesota. It took effect at Jun 8, 2008, 7:00 AM CDT. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2008, 11:09 AM CDT (16:09 UTC)
- In effect from
- Jun 8, 2008, 7:00 AM CDT
- Expired
- Jun 15, 2008, 10:17 AM CDT
- In force
- 7 days
- Issued by
- NWS Grand Forks, ND
- Flood severity
- Minor
County Clay County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 95 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Branch Buffalo River at Sabin (SABM5).
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Jun 7, 10:19 AM CDT, 50 minutes earlier.
Area forecast discussion, Jun 7, 10:19 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 1019 AM CDT SAT JUN 7 2008 .DISCUSSION...FORECAST IN GOOD SHAPE FOR TODAY WITH PREVIOUS THINKING STILL REASONABLE (SEE PREV DISCUSSION BELOW). WILL LOWER WIND SPEEDS A BIT FOR LATE AFTERNOON WITH 06Z GFS/12Z NAM SHOWING 750MB WIND SPEEDS AROUND 20KTS BY 00Z. REMAINDER OF FORECAST VARIABLES ON TRACK. && .AVIATION...VFR CONDITIONS EXPECTED WITH WESTERLY WINDS GUSTING TO 30MPH BY EARLY AFTERNOON. && .PREV DISCUSSION... /ISSUED 314 AM CDT SAT JUN 7 2008/ DISCUSSION... THE MAIN CHALLENGE FOR THIS FORECAST WILL BE CONVECTIVE CHANCES THROUGH THE PERIOD AND TEMPS. A DEEP EARLY JUNE CYCLONE IS LOCATED TO THE NE OF LAKE WINNIPEG THIS MORNING...WITH A GENERAL WESTERLY SFC FLOW FOR THE REGION. MODELS ARE ONCE AGAIN IN GOOD OVERALL AGREEMENT...AND LIKE THE GFS CONSISTENCY WITH THE EVOLUTION OF THE UPPER LOW THAT IS PROGGED OVER THE REGION BY SUN INTO EARLY NEXT WEEK...SO WILL UTILIZE WITH MODERATE OVERALL CONFIDENCE. TIMING OF CONVECTIVE EVENTS ALWAYS REMAINS A BIG CHALLENGE THOUGH THIS TIME OF YEAR. FOR TODAY...A DRY DAY FOR THE MOST PART IS EXPECTED...WITH W/SW FLOW NEAR THE SFC AND SUBSIDENCE. THE EXCEPTION WILL BE LATE IN THE AFTERNOON INTO THE EARLY EVENING IN THE FAR NORTH NEAR A SFC BOUNDARY IN CANADA. STORMS WILL LIKELY DEVELOP IN CANADA THIS AFTERNOON...AND THE STORM MOTION MAY JUST BRING A FEW STORMS ACROSS THE BORDER...SO WILL ADD A LOW POP IN THE FAR N THIS AFTERNOON/EVENING. OTHERWISE...EXPECT TEMPS TO WARM TO NEAR NORMAL FOR THE ENTIRE REGION...ALONG WITH A WINDY DAY WITH ABOUT 30KT TO MIX EFFICIENTLY TO NEAR 750MB. ON SUNDAY/MONDAY...AN UPPER LOW AND -20C 500MB TEMPS WILL SPREAD OVER THE REGION. THIS WILL MEAN A CHANCE FOR THUNDER EACH DAY WITH DEEP CYCLONIC FLOW...LI/S TO -4C DURING THE AFTERNOON AND MUCAPES TO AROUND 800J/KG. TEMPS WILL COOL BELOW NORMAL BY MONDAY WITH LOW CONVECTIVE TEMPS AND PLENTY OF CONVECTIVE CLOUDS AROUND. FOR TUE/WED...UPPER FLOW TURNS TO THE SW AND SEVERAL SHORTWAVES WILL ROTATE THROUGH THE REGION. STRONG MOISTURE CONVERGENCE...DEEP INSTABILITY AND A SFC BOUNDARY WILL COMBINE ON WED FOR A POTENTIAL SEVERE WEATHER/HEAVY RAIN EVENT. THE ECMWF/CANADIAN/DGEX AND GFS ARE ALL ADVERTISING AMPLE DEEP LAYERED SHEAR AS WELL FOR WED...AND THIS HAS BEEN CONSISTENT OVER THE PAST FEW DAYS. WE WILL ISSUE AN ESF TO HIGHLIGHT THE HEAVY RAIN POTENTIAL ON SATURATED SOILS FOR MUCH OF THE REGION. WE WILL ALSO MENTION THIS POTENTIAL IN THE HWO AND WEATHER STORY FOR A POTENTIALLY ACTIVE MID WEEK. FOR THU/FRI...AN UPPER LOW WILL REMAIN NEAR THE REGION WITH A CONTINUED THREAT FOR CONVECTION AND TEMPS NEAR TO SLIGHTLY BELOW NORMAL. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG
Hazardous weather outlook, Jun 7, 5:24 AM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 524 AM CDT SAT JUN 7 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-081030- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 524 AM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE MAY BE AN ISOLATED THUNDERSTORM LATE THIS AFTERNOON AND EVENING ALONG THE INTERNATIONAL BORDER...BUT NO SEVERE WEATHER IS EXPECTED AT THIS TIME. RIVER FLOODING IS OCCURRING ON THE MINNESOTA TRIBUTARIES IN THE SOUTHERN RED RIVER VALLEY...AND A FLOOD WARNING IS IN EFFECT FOR DILWORTH AND HAWLEY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ACTIVE WEATHER PATTERN IS FORECAST SUNDAY THROUGH FRIDAY...WITH PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THE NORTHERN PLAINS. THE BEST CHANCE FOR THUNDERSTORMS WILL OCCUR WEDNESDAY...WHEN SEVERE WEATHER AND THE THREAT FOR HEAVY RAIN IS EXPECTED. IF WIDESPREAD HEAVY RAIN FALLS ON WEDNESDAY...THEN FLOODING CONCERNS MAY INCREASE WHERE HEAVY RAIN HAS OCCURRED IN THE PAST WEEK. STAY TUNED TO LATER FORECASTS ON THIS POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT FOR MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY. DK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:40 PM CDT | River Flood Warning | FGF | Clay | 12 days |
| Jun 7, 11:09 AM CDT | River Flood Warning | FGF | Clay | 9 days |
| Jun 7, 11:09 AM CDT | River Flood Warning | FGF | Wilkin | 22 hr |
Nearby
River Flood Warnings in Minnesota, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.